# SDR 2007FA0000636

- Difficulty date: July 1, 2007
- Submitted: July 19, 2007
- Operation: General aviation
- Aircraft: N357DC
- Make and model: Bell 206B
- Aircraft serial: 1803
- Engine: Allsn 250B*
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 206016201127M
- Part serial: CS2323
- Condition: Departed
- Location: Tail Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

THE CENTER TIP WEIGHT SLUNG OUT OF SUBJECT TAIL ROTOR BLADE DURING FLIGHT, CAUSING A VIOLENT VIBRATION.  THE VIBRATION CAUSED (3) OF THE TAIL ROTOR GEAR BOX STUDS TO SHEAR BEFORE THE AIRCRAFT COULD AUTO ROTATE TO THE GROUND.  IF THE HELICOPTER HAD NOT MADE IT TO THE GROUND WHEN IT DID THE OTHER STUD WOULD HAVE SHEARED AND THE TAIL ROTOR GEAR BOX WOULD HAVE LEFT THE AIRCRAFT AND THE RESULTS WOULD HAVE BEEN DISASTROUS.  RECOMMEND THE TIP BLOCKS BE MFG FROM MATERIAL THAT CAN WITHSTAND THE CENTRIFUGAL FORCES THAT ARE APPLIED TO THE TIP WEIGHTS DURING FLIGHT. RECOMMEND THAT HELICOPTER TAIL ROTOR BLADE TIPS BE INSPECTED AS SOON AS POSSIBLE AND EVERY 100 HR INSPECTION.  (K)
